MAUDE Adverse Event Report: ABBOTT VASCULAR RX ACCUNET 3-IN-1; EMBOLIC PROTECTION SYSTEM

ABBOTT VASCULAR RX ACCUNET 3-IN-1; EMBOLIC PROTECTION SYSTEM
Catalog Number 1011649-65
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Na.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the internal carotid artery.An accunet embolic protection system (eps) was advanced and an unspecified stent was successfully deployed.An attempt to remove the filter of the eps with the retrieval catheters 1 and 2 was made; however, the filter would not collapse into the retrieval catheters.Additional troubleshooting was performed without success.The buddy guide wire technique was used in attempt to facilitate the removal of the filter, but the non-abbott guide wire could not pass through the filter.The guide wire was removed.A non-abbott eps guide wire, an unspecified balloon catheter, and a guideliner were used in attempt to retrieve the filter, but were unsuccessful.At this point, there were concerns the filter was full; therefore, an emboshield nav6 eps retrieval catheter was advanced and was able to retrieve the filter successfully.Outside the patient it was noted that the filter was not full, but one of the struts was broken.There was no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.Visual analysis was performed on the returned device.The reported broken support structure of the filter basket was confirmed.The difficult advancing the guide wire and difficulty removing was unable to be tested due to the condition of the returned product.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined that the reported difficulties were likely due to case related circumstances.It is likely that the filter had a large embolic load preventing the basket from collapsing properly and with continued force, the support structure broke further preventing retrieval.There were no difficulties noted during preparation of the filter basket into the peel-away sheath suggesting that the damage was not pre-existing.The additional therapy/non-surgical treatment was due to case circumstances as an emboshield nav6 eps retrieval catheter was advanced and was able to retrieve the filter successfully.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
RX ACCUNET 3-IN-1
Common Device Name
EMBOLIC PROTECTION SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8876085
Report Number2024168-2019-10688
Device Sequence Number2537194
Product Code NTE
UDI-Device Identifier08717648085178
UDI-Public08717648085178
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K081549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number1011649-65
Device Lot Number9041161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2019
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer09/14/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight84